I was perscribed xanax for my anxiety, but when I would have an attack I would get this feeling of being in a dream, or almost like i'm stuck in a coma and i'm just dreaming life away. The feeling would pass and in a couple minutes it would be completely gone until the next attack, hours, days or even months later. Over the past year my anxiety has gotten completely out of control and this "dream-like" feeling is here to stay. It never goes away anymore. Its so exhausting and drepressing. I know i'm real, but sometimes I have to remind my brain that I am. Its hard to describe or understand unless you have dealt with it. So back to main question, will xanax help me, or just make these symptoms worse? I am so afraid to take it, when I have the pill sitting right infront of me, and I just can't bring myself to put it my mouth and take it. PLEASE HELP!
If the derealization and depersonalization are brought on by anxiety, then I would say yes, the xanax should help. Don't be afraid of the medication. If it doesn't work, then don't take it anymore. You may just find that it does the trick and allows you to function more normally.
Be aware that it can be habit forming and should only be taken as prescribed. Otherwise, it is a great medication for anxiety.
Amano28, I totally agree with the other two responses. Your doctor would not have prescribed the xanax if he/she did not feel it would help you. Please try it, & if it doesn't help seek additional help from your doctor. What kind of doctor prescribed this? Your regular MD or a psych? I believe when it comes to having anxiety attacks to the degree you are talking about, you really need to see a psychiatrist to get the correct meds. Then it's up to you to take them as prescribed. I also believe you need some talk therapy as to why & what is causing these attacks. Just my thoughts...
I think that you should follow your doctors advice here if he didn't know the risk and benefits associated with it.He wouldn't have prescribed it and if you are really worried about it.Then the next time that you go and talk to him tell him the side effects that are bothersome and he will tell you where to go from there.Thanks and I wish you sincerly the best and a very merry christmas if you don't celebrate christmas whatever holiday you do celebrate.XD lol
Thank you for all your responses. After I posted this question I took half of the xanax and I dont know if it wasnt enough, or if it really did, but to me it made everything worse. I ended up sitting in the ER (Christmas Eve) all day and night for a counselor to basically tell me what I already knew, I have anxiety and depression. I wanted to scream "no sh*t, thats why I am here".
The xanax was perscribed by my family doctor. She wanted to put me on Lexapro about a year ago but the anxiety wasnt too bad back then, just every once in a while. I could kick myself for not going on it when she wanted me to, because now the anxiety is so out on control i'm afraid to even leave my house. And I truly believe the anxiety is the reason for the now depression. I'm calling my doctor asap in the morning to get in and hopefully she can give me something to start making this feeling go away. And I already have a call in to a therapist.
Unfortunately for me, this is all happening over the holidays so everything is closed. I can't even describe this feeling into words. I look at myself in the mirror, I know its me, but I have to remind my brain that it is really me. Its like i'm a robot, or someone else is controlling everything I am doing. Its the scariest feeling I could ever imagine going thru and I just want it gone.
Again, thank you for your responses and I hope everyone had a happy christmas and enjoy the new year!
I don't know if you'll end up reading this, but i made an account just to reply to you. I know EXACTLY what you're going through. It's more than anxiety, it's literally like going insane. You look in the mirror, & question what you're looking at... & wonder if you're real. It's like you realize you're in a body, but you're disconnected? Everything i see, seems unreal, & alien.. even people i've known my whole life , seem unreal.. it's like being in a dream 24/7. Nothing seems real. Nothing seems real. It's a horrible way to live. Anyway, if you find an answer please get back to me. I'm desperate. I'm also terrified to take medications because i don't want to make it worse.
Thanks, take care
I am feeling the same way for past 5 years. I have taken multiple medications and the only thing that worked for me for a while was lexapro until I started drinking with it, now it won't at all. Xanax also did not do much for me either. If anyone has found anything that helps please let me know. I am on Zoloft now and it seems to calm me down a bit but I still don't feel like myself. Only been on it for a few days now so we will see
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Dec 2009 • 1 answer
Updated 11 Sep 2016 • 3 answers
Updated 19 Sep 2017 • 4 answers
Updated 6 Sep 2015 • 3 answers
Updated 19 Nov 2015 • 4 answers